Author ORCID Identifier
Gingival overgrowth, or gingival hyperplasia is the hypertrophy of periodontium caused by local systemic diseases or medications. These medications can be broadly categorized into three main groups including immunosuppressants, anticonvulsants, and calcium channel blockers (CCBs). Amlodipine-induced gingival overgrowth (AIGO) is a less documented phenomenon. This is a unique case of 68-year-old African American woman who developed severe AIGH after taking amlodipine for three years for essential hypertension. The gingival overgrowth happened over a period of two weeks and was so extreme that the patient was unable to approximate her lips or tolerate any oral intake. Labs, images, and biopsies were performed to rule out any other cause of the gingival overgrowth and were negative. AIGO was suspected, and the patient's amlodipine was stopped. At the three-month follow-up, full resolution was noted.
Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License
Shahid M, Lee YW, Li G, Mogbo C, Vega R. A Rare Case of Severe Amlodipine-Induced Gingival Overgrowth: A Case Report. Advances in Clinical Medical Research and Healthcare Delivery. 2021; 1(3). doi: 10.53785/2769-2779.1043.